MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-0320
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company received communication on (b)(6) 2020 regarding an instrument malfunction.It was reported that the distal tip of a system screwdriver fractured from the body of the instrument.There were no known patient complications associated with this product complaint.A visual assessment of the returned screwdriver showed an instrument with repeated use, as identified by worn laser markings, surface scratches, and worn tin coating on the distal end.Most of the torx tip of the driver was sheared off in a perpendicular manner, and there were rotational wear marks present proximal to the fracture.A functionality assessment could not be performed due to the condition of the complaint instrument.A dhr review was performed for returned device lot and there were no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 11/11/2016.During a phone call with the complainant additional information was received regarding how the system screwdriver was broken.It was reported that a system inserter with implants engaged was taken to the back table in the operating room to adjust the size of implant being placed.When the surgical tech used the system screwdriver to disengage the implant from the inserter, the distal tip of the driver fractured.The complainant stated that the system screwdriver was introduced to the set screw at an angle and when it was rotated the tip broke.Screwdrivers should be introduced to system screw heads in a co-linear manner for appropriate engagement.If the driver was rotated while seated in a system screw at an angle it can abnormally concentrate applied force and contribute to an instrument malfunction.The root cause of this complaint is the instrument was rotated while out of co-linear alignment with the system screw.
 
Event or Problem Description
The company received communication on (b)(6) 2020 regarding an instrument malfunction.It was reported that the distal tip of a system screwdriver fractured from the body of the instrument.There were no known patient complications associated with this product complaint.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key10053680
Report Number3005031160-2020-00012
Device Sequence Number2834964
Product Code HXX
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number057362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR